# SDR CA090925005

- Difficulty date: September 22, 2009
- Submitted: October 23, 2009
- Operation: General aviation
- Make and model: Swrngn SA226TC
- Aircraft time: 22,388 hours
- Engine: Garrtt TPE33110UA
- System (JASC): 2910 · Hydraulic System, Main
- Part: Line
- Part number: 2781006089
- Condition: Chafed
- Location: Hyd System
- Stage of operation: AP
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: O

## Discrepancy

(CAN) ON APPROACH THE CREW HAD JUST SELECTED FULL FLAP ON THE FINAL LANDING CHECKS WHEN THEY NOTICED SMOKE IN THE COCKPIT. SINCE THEY WERE LESS THAN 3 MILE FINAL THEY ELECTED NOT TO ATTEMPT TO PUT ON THEIR OXYGEN MASKS. THE CREW DUMPED CABIN PRESSURE, TURNED THE BLEED AIRS OFF AND TURNED THE FRESH AIR FAN TO OVERRIDE. THE SMOKE DIDN`T CLEAR VERY WELL. THE CREW TURNED BOTH GENERATORS OFF AND CONTINUED TO LAND. DURING FINAL APPROACH THEY WERE OVERWHELMED ENOUGH THAT THEY NEVER DID CHECK THE HYDRAULIC PRESSURE BUT THERE WERE NO HYDRAULIC PRESSURE LIGHTS ILLUMINATED ON THE ANNUNCIATOR PANEL. AFTER LANDING THEY INFORMED ATC THAT THEY HAD SMOKE IN THE COCKPIT. AS THEY TURNED THE A/C AROUND THEY GLANCED BACK TO THE CABIN AND COULDN`T EVEN SEE THE PASSENGERS IN THE FIRST SEAT. THEY IMMEDIATELY STOPPED THE A/C AND EVACUATED.  MAINTENANCE FOUND THAT A FLAP DOWN LINE HAD RUPTURED AT THE LH WING CENTER SECTION IN THE VICINITY OF THE BLEED AIR MIXING VALVE. THE HYDRAULIC FLUID FOUND ITS WAY INTO THE AIR CONDITIONING SYSTEM AND CREATED THE SMOKE EVENT IN THE COCKPIT AND CABIN. THERE WAS NO FIRE. THE COMPANY REPLACED THE LINE AND CLEANED THE AIR CONDITIONING SYSTEM AND RELEASED THE AIRCRAFT. THE COMPANY WILL BE DOING A FLEET WIDE INSPECTION TO CHECK FOR DAMAGED HYDRAULIC LINES IN THESE AREAS AND ENSURE THE INSTALLATION OF THE GASKETS ON THE AIR CONDITIONING VALVES.  NO INJURIES WERE REPORTED FROM THE INCEDENT. (TC 20090925005)
